Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 4, NWS Elko, NV

February 14, 2014Elko County, Humboldt County, Nevada

NWS Elko, NV issued this wind advisory at Feb 14, 2014, 2:22 PM PST for Elko County, Humboldt County, Nevada. It took effect at Feb 15, 2014, 10:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2014, 2:22 PM PST (22:22 UTC)
In effect from
Feb 15, 2014, 10:00 AM PST
Expired
Feb 15, 2014, 8:35 PM PST
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Humboldt County, NV

The radar

The Elko radar (KLRX), 60 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2014-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2014-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WWUS75 KLKN 142222
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
222 PM PST FRI FEB 14 2014

...GUSTY WINDS EXPECTED AHEAD OF A COLD FRONT ON SATURDAY...

.A COLD FRONT WILL APPROACH THE REGION FROM THE WEST ON SATURDAY.
AHEAD OF THE FRONT...GUSTY SOUTHWEST WINDS WILL DEVELOP. GUSTS ARE
EXPECTED TO EXCEED 50 MPH...ESPECIALLY OVER HIGHER TERRAIN AND
PASSES.

NVZ030-031-151630-
/O.NEW.KLKN.WI.Y.0004.140215T1800Z-140216T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...OWYHEE
222 PM PST FRI FEB 14 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. THE
  STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES.

* TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON
  INTO EARLY SATURDAY EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT. 

* IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY ALONG
  STRETCHES OF HIGHWAY WHICH ARE PERPENDICULAR TO THE WIND
  DIRECTION. LIGHT-WEIGHT OBJECTS MAY BECOME AIRBORNE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
3 follow-up statements
740 
WWUS75 KLKN 151000
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
200 AM PST SAT FEB 15 2014

...STRONG AND GUSTY SOUTHWEST WINDS ACROSS NORTHERN NEVADA TODAY...

.A STRONG PACIFIC COLD FRONT WILL ARRIVE IN NORTHERN CALIFORNIA
THIS EVENING. AHEAD OF THIS FRONT, SOUTHWEST WINDS WILL INCREASE.
THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING, WHEN
WIND GUSTS OF 50 MPH ARE EXPECTED. THE STRONGEST GUSTS CAN BE
EXPECTED ON THE HIGHER TERRAIN AND ON PASSES AND SUMMITS, WITH
AREAS OF BLOWING DUST POSSIBLE.

NVZ030-031-160600-
/O.CON.KLKN.WI.Y.0004.140215T1800Z-140216T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...OWYHEE
200 AM PST SAT FEB 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE
  STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND
  THIS EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... 
  WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT,
  PARTICULARLY FOR HIGH-PROFILE VEHICLES. EXPECT STRONG CROSSWINDS
  ON EAST-WEST ROADWAYS. AREAS OF BLOWING DUST MAY REDUCE
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
129 
WWUS75 KLKN 152229
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
229 PM PST SAT FEB 15 2014


NVZ031-161200-
/O.NEW.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/
/O.CON.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE
229 PM PST SAT FEB 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE 
  STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH EARLY THIS
  EVENING AND AGAIN FROM MID-MORNING SUNDAY THROUGH EARLY AFTERNOON.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...
  PARTICULARLY FOR HIGH-PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033>041-161200-
/O.NEW.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
229 PM PST SAT FEB 15 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR FROM MID-MORNING TO EARLY 
  AFTERNOON.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN 
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE 
  MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... 
  SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... 
  DUCKWATER...CURRANT SUMMIT. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT, PARTICULARLY
  FOR HIGH-PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-160600-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
229 PM PST SAT FEB 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE 
  STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH EARLY EVENING.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... 
  PARTICULARLY FOR HIGH-PROFILE VEHICLES. EXPECT STRONG 
  CROSSWINDS ON EAST-WEST ROADWAYS. AREAS OF BLOWING DUST MAY 
  REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
673 
WWUS75 KLKN 160435
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
835 PM PST SAT FEB 15 2014

NVZ031-161200-
/O.CAN.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/
/O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE
835 PM PST SAT FEB 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY...
...WIND ADVISORY FOR THIS EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9
AM TO 4 PM PST SUNDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE 
  STRONGEST GUSTS WILL OCCUR IN THE MOUNTAINS AND PASSES. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED FROM MID-MORNING
  THROUGH EARLY AFTERNOON ON SUNDAY.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...
  PARTICULARLY FOR HIGH-PROFILE VEHICLES. AREAS OF BLOWING DUST
  AND SNOW SHOWERS WILL REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-160545-
/O.CAN.KLKN.WI.Y.0004.000000T0000Z-140216T0600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
835 PM PST SAT FEB 15 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS IN THE POPULATED LOWER VALLEYS HAVE DIMINISHED
BELOW ADVISORY CRITERIA, AS SUCH THE ADVISORY IS CANCELLED.  STRONG
GUSTS OF 40 TO 50 MPH WILL CONTINUE OVERNIGHT ON THE HIGHER
TERRAIN, AS A COLD FRONT APPROACHES. AREAS OF SUSPENDED DUST WILL
CONTINUE TO RESULT IN AREAS OF REDUCED VISIBILITY.

$$

NVZ033>041-161200-
/O.CON.KLKN.WI.Y.0005.140216T1700Z-140217T0000Z/
SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...
CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
835 PM PST SAT FEB 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM PST SUNDAY. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...STRONGEST WINDS WILL OCCUR FROM MID-MORNING TO EARLY
  AFTERNOON SUNDAY.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN 
  SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE 
  MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... 
  SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... 
  DUCKWATER... CURRANT SUMMIT.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...
  PARTICULARLY FOR HIGH-PROFILE VEHICLES. AREAS OF BLOWING DUST
  AND SNOW SHOWERS WILL RESULT IN LIMITED VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 14, 2:06 AM PST, 12 hours 16 minutes earlier.

Area forecast discussion, Feb 14, 2:06 AM PST, 12 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
206 AM PST FRI FEB 14 2014

.SYNOPSIS...A WARMING TREND IS EXPECTED FOR THE REMAINDER OF THIS
WEEK AS VALLEY RAIN AND MOUNTAIN SNOW CONTINUES ACROSS NORTHERN
NEVADA. SOME RECORD HIGH TEMPERATURES ARE POSSIBLE TODAY AND SATURDAY.
A COLD FRONT WILL MOVE THROUGH THE GREAT BASIN ON SUNDAY TO BRING
SOME SNOW TO THE VALLEYS...FOLLOWED BY COOLER TEMPERATURES TO
START THE WORK WEEK.

&&

.SHORT TERM...TODAY THROUGH SUNDAY. THE MODELS ARE IN EXCELLENT
AGREEMENT THIS MORNING FOR THE SHORT TERM PERIOD. RADAR SHOWS
A WIDE SWATH OF PRECIPITATION EXTENDING FROM BATTLE MOUNTAIN TO
WENDOVER...STRETCHING INTO CENTRAL NEVADA AS FAR SOUTH AS THE TIP
OF THE RUBY MOUNTAINS. LIGHT SHOWER ACTIVITY BRUSHED THE EUREKA
AREA BEFORE MIDNIGHT. ALL THE MODELS SEEM TO DEPICT THIS SWATH OF
PRECIPITATION ACCURATELY UPON INITIALIZATION. AS LAST NIGHT AT
THIS TIME...DRIER CONDITIONS ARE NOTED BACK TOWARDS HUMBOLDT COUNTY.
TEMPERATURES ARE STILL HOVERING IN THE 40S ALL AROUND THE LKN
CWFA. RAIN IS EXPECTED TO BE THE PRIMARY PRECIPITATION TYPE UNTIL
EARLY SUNDAY. VERY WINDY CONDITIONS ARE LIKELY ON SUNDAY.

TODAY THROUGH SATURDAY. A BROAD AREA OF HIGH PRESSURE RESIDING
OVER THE GREAT BASIN WILL BEGIN A SLOW AMPLIFICATION
TODAY...PUSHING SHOWER ACTIVITY NORTHWARD WHILE WEAK SHORTWAVES
CONTINUE TO PROPAGATE THROUGH THE RIDGE CREST. SHOWERS WILL CONTINUE
MAINLY NORTH OF INTERSTATE 80 AND WILL BE IN THE FORM OF RAIN
BELOW 7500 FEET. BREEZY CONDITIONS CAN BE EXPECTED AND THE
STRENGTHENING SOUTHERLY FLOW ALOFT WILL BOOST AFTERNOON
TEMPERATURES TO NEAR RECORD LEVELS. RECORDS ARE MOST VULNERABLE IN
CENTRAL NEVADA TODAY AND NORTHERN NEVADA SATURDAY. ONE COULD ARGUE
FOR A WIND ADVISORY FOR HUMBOLDT COUNTY SATURDAY HOWEVER THINK THE
STRONGEST WINDS WILL BE OVER LEAST POPULATED NORTHWEST SECTOR OF HUMBOLDT
COUNTY. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE MID 50S TO
THE MID 60S TODAY...60S TO AROUND 70 SATURDAY. LOW TEMPERATURES
WILL RANGE FROM THE MID 30S TO AROUND 40.

SATURDAY NIGHT THROUGH SUNDAY. A SHORT WAVE LOW WILL BE
APPROACHING SATURDAY NIGHT...WHICH COULD ESSENTIALLY BE A DRY
PERIOD. WINDS AT THE H7 LEVEL ARE CLIPPING ALONG AT 70KTS AND WILL
BE CAUSING MOISTURE TO OVERSHOOT THE AREA. ANY MOISTURE THAT TRIES
TO REACH THE VALLEYS WILL GET WORKED OVER. WILL ADDRESS WITH SOME
POPS MAINLY IN THE MOUNTAINS. THEN A COLD FRONT WILL MOVE THROUGH
ON SUNDAY. SNOW LEVELS WILL COME CRASHING DOWN TO THE VALLEY
FLOORS EARLY SUNDAY MORNING. THERE WILL NOT BE SUBSTANTIAL MOISTURE
LEFTOVER BY THAT TIME BUT A QUICK COUPLE INCHES OF SNOW WILL BE
POSSIBLE ALONG THE FRONT AS IT MOVES THROUGH. MOST OF NORTHERN AND
CENTRAL NEVADA SHOULD HIT WIND ADVISORY CRITERIA SUNDAY HOWEVER
PERHAPS THE MAJORITY OF HUMBOLDT COUNTY WILL MISS OUT ON THE
WINDS. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE MID 30S TO
THE MID 40S ACROSS NORTHERN NEVADA AND GENERALLY SCORE IN THE 50S
SOUTH OF HIGHWAY 50 IN CENTRAL NEVADA. LOW TEMPERATURES WILL FALL
INTO THE 30S WIDESPREAD.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY.

HIGH CONFIDENCE THAT MUCH COLDER WEATHER AND SNOW WILL RETURN TO
NEVADA DURING THE MIDDLE TO LATTER PORTIONS OF NEXT WEEK.

MONDAY...DRY BREEZY AND CONTINUED VERY MILD FOR FEBRUARY. FAST DRY
WESTERLY ZONAL FLOW, WITH ANY PRECIPITATION NORTH OF NEVADA.
AFTERNOON HIGHS MAINLY IN THE 50S, WAY ABOVE NORMAL.

TUESDAY...REMAINING DRY FOR MOST ZONES THROUGH 4 PM. PACIFIC COLD
FRONT WILL ENTER FAR NW NEVADA LATE IN THE DAY, SPREADING RAIN AND
SNOW INTO HUMBOLDT COUNTY LATE. TEMPERATURES ARE REDUCED 3-5 DEGREES
FROM MONDAY'S READINGS, BUT STILL QUITE THE BARGAIN FOR FEBRUARY.
SW WINDS WILL RAMP UP TUESDAY, AHEAD OF THE APPROACHING COLD FRONT.
STRONGEST WINDS WILL OCCUR ON THE HIGHER TERRAIN, AND FOCUSED ON NW
NEVADA. GFS BUFR SOUNDINGS FOR WINNEMUCCA ARE IMPRESSIVE TUESDAY
AFTERNOON/EVENING, WITH 50 KTS AT THE TOP OF THE MIXED LAYER AT
750 MB /ABOUT 8000 FT/. WIND GUSTS IN NW NEVADA VALLEYS WILL REACH
50 MPH, WITH STRONGER GUSTS ON THE HIGHER TERRAIN. EXPECTING WIND
HEADLINES TO BE REQUIRED.

STILL EXPECT A STRONG COLD FRONT TO PLOW THROUGH NEVADA TUESDAY
NIGHT AND EARLY WEDNESDAY. ECMWF SOLUTIONS ARE MOST COHERENT AND
ROBUST WITH THIS COLD FRONT, WITH OTHER MODELS WAVERING ON TIMING
AND STRENGTH. BUT THERE IS NO DOUBT, MUCH COLDER AIR IS COMING THE
MIDDLE OF NEXT WEEK. A PERIOD OF SNOW SQUALLS AND GUSTY WINDS IS
EXPECTED TO ACCOMPANY FRONTAL PASSAGE TUESDAY NIGHT AND EARLY
WEDNESDAY. SOME ACCUMULATIONS ARE EXPECTED, SAY 1-3 INCHES IN THE
VALLEYS, BUT PROGRESSIVE NATURE OF COLD FRONT AND SHORT RESIDENCE
TIME SHOULD KEEP SNOW AMOUNTS IN CHECK. BIGGER STORY WILL BE THE
FEBRUARY REALITY CHECK THAT ARRIVES WEDNESDAY, WITH 00Z ECMWF
DROPPING 700 MB TEMPS TO -14C. AFTERNOON HIGHS REDUCED TO THE 30S,
WITH WIND CHILLS MUCH LESS. NOTHING UNUSUAL FOR FEBRUARY, BUT IT
WILL BE A SHOCK. BT

&&

.AVIATION...LOW CIGS NEAR 3-4K FT AGL AND -SHRA WILL DECREASE QUICKLY
ACROSS NE NEVADA THIS MORNING, AS A WARM FRONT LIFTS NORTH OF I-80
BY 15Z. EXPECT ANY -SHRA TO BE NORTH OF KWMC/KEKO BY 18Z. ALSO
EXPECT CIGS TO IMPROVE AT KWMC/KEKO/KELY AFTER 15Z, WITH LOW CIGS
BEING REPLACED BY BKN MID/HIGH CLOUDS. AFTER 18Z, SW WINDS AT ALL
SITES, AVERAGING 15-25 KTS AT KWMC/KEKO, AND 10-20 KTS AT
KELY/KTPH. BT

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/99/99
Hazardous weather outlook, Feb 13, 2:34 PM PST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
234 PM PST THU FEB 13 2014

NVZ030-031-142245-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
234 PM PST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TONIGHT.

ANOTHER ROUND OF PACIFIC MOISTURE WILL PUSH INTO EXTREME NORTHERN
NEVADA TONIGHT BRINGING WITH IT WIDESPREAD RAIN. SNOW LEVELS WILL
BE VERY HIGH WITH ONLY THE HIGHEST ELEVATIONS SEEING SNOWFALL.
THIS WILL LEAD TO ADDITIONAL MELTING OF LOW LEVEL SNOWPACK IN AREA
HILLS AND MOUNTAINS. ALTHOUGH NO MAJOR FLOODING IS ANTICIPATED AT
THIS TIME...CREEK AND STREAM FLOW WILL BECOME ELEVATED. FOR ANY
CREEK OR STREAM THAT STILL HAS ICE IN ITS RIVER CHANNEL...THIS
COULD LEAD TO LOCALIZED SMALL ICE JAMS AND MINOR FLOOD ISSUES.
INDIVIDUALS WHO LIVE NEAR MOUNTAIN STREAMS AND CREEKS SHOULD STAY
ALERT FOR THE POSSIBILITY OF CLOGGED CHANNELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.